Announcement

Collapse
No announcement yet.

headaches! help!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • stumpr54
    replied
    See the post thread for advise on taking anti-inflammitory drugs with kidney disease/on dialysis.http://forums.davita.com/showthread....4584#post44584

    Leave a comment:


  • dac0214
    replied
    Most anti-inflammatories are bad for your kidneys. Talk to a doctor before you take any.

    Leave a comment:


  • Jonathen
    replied
    Hi Iliotib,
    To deal with headaches and high blood pressure, exercise regularly to manage stress but avoid high intensity workouts. Watch what you eat and stay hydrated by increasing water intake. Keep a headache diary, take an anti inflammatory and quit caffeine, alcohol and tobacco.

    Leave a comment:


  • Xaneth1
    replied
    Thanks for the links. As I was saying they tried oxygen that day, and that has been keeping the headaches away entirely! Thanks to this forum for the suggestions, I know oxygen was mentioned, and it worked for me!

    Originally posted by M3Riddler View Post
    Headahces during dialysis and after is normally caused by something called Dialysis Disequilibrim Syndrome... This is where BUN is removed from the body from dialysis and as the body equilibrates to a normal homeostasis, the BUN Molecules go into your head and swell, replacing the BUN that has been removed. This can cause headache....

    To learn more about this click on the following link

    Dialysis Disequilbrum Syndrome

    Hope this Helps..

    Leave a comment:


  • M3Riddler
    replied
    Originally posted by Xaneth1 View Post
    I've been on dialysis for about 4 months now and the debilitating headaches have started. About 2 to 3 hours into a 4 hour treatment and I can feel them coming on, and by the end of dialysis, it has been so painful I've thrown up all the way home and had to go straight to bed. We've tried many things, such as trying dialysis with re-use as well as single-use, taking NO Heparin, and I even tried some of the things mentioned on this thread, such as hydrating toward the end of dialysis, which of course is a problem, since we are supposed to have limited amounts of fluids. I'm trying oxygen today, so we'll see if it helps at all. I'm getting tired of coming into the center to "receive my headache". I hope I can figure out what is causing this. I need to ask if iron is part of my treatment. I know they have given me iron in the past, but they told me what they were giving me at that time.
    Headahces during dialysis and after is normally caused by something called Dialysis Disequilibrim Syndrome... This is where BUN is removed from the body from dialysis and as the body equilibrates to a normal homeostasis, the BUN Molecules go into your head and swell, replacing the BUN that has been removed. This can cause headache....

    To learn more about this click on the following link

    Dialysis Disequilbrum Syndrome

    Hope this Helps..

    Leave a comment:


  • Xaneth1
    replied
    I've been on dialysis for about 4 months now and the debilitating headaches have started. About 2 to 3 hours into a 4 hour treatment and I can feel them coming on, and by the end of dialysis, it has been so painful I've thrown up all the way home and had to go straight to bed. We've tried many things, such as trying dialysis with re-use as well as single-use, taking NO Heparin, and I even tried some of the things mentioned on this thread, such as hydrating toward the end of dialysis, which of course is a problem, since we are supposed to have limited amounts of fluids. I'm trying oxygen today, so we'll see if it helps at all. I'm getting tired of coming into the center to "receive my headache". I hope I can figure out what is causing this. I need to ask if iron is part of my treatment. I know they have given me iron in the past, but they told me what they were giving me at that time.

    Leave a comment:


  • brotherbox
    replied
    Re: headaches! help!

    Originally posted by iliotib View Post
    I've been on dialysis for 8 months and I have suddenly been afflicted by headaches. My doctor calls them "cluster headaches". They come on late in my treatment time--usually within the last hour--and they are debilitating. I have no idea what to do. My blood pressure was high for a time, but with additional meds, that is under control, yet my headaches persist. I have been training for mountain bike race and ride roughly 130 miles per week. Am I dehydrated? I definitely don't drink as I should b/c I'm supposed to keep my fluid intake at around 32 oz per day. My doctor tells me dialysis does not cause headaches, but how can this be so when I have no headache before dialysis?
    I been on dialysis for 4 years, a few months ago I started having debilitating headaches that started within the first hour on the machine. I've seen several doctors and had x rays MRI, Had my blood pressure meds reviewed. All leading nowhere, but there is a condition that you may be experiencing, you could have a cervicogenic headache. when your headache starts, if begins in the back of your head and moves to the front over the course of your treatment. It is quite likely. treatment can include Physical therapy and drug therapy for migraine, also Chiropractic therapy. These types of headaches are caused by pressure on the spine and neck and often don't respond to headache medication for tension headache.

    Leave a comment:


  • Fine Whine
    replied
    Re: headaches! help!

    Things I have had to find out the hard way.

    I got cluster headaches when I took some forms of IRON. They started again when I started dialysis. Guess what - they were giving me IRON!

    The dialysis chair we switched to recently are very bad for my neck, and I get headaches unless the chair back is straight up.

    On the web, several sites recommended starting and ending treatment with slow pull, something about UF. My center would only slow it down at the end of treatment, twice, and I bounded out of there pain free. The doctor says NO. I am not part of my health care team. As usual.

    Leave a comment:


  • Fine Whine
    replied
    Re: headaches! help!

    We have been trying EVERYTHING to stop these debilitating headaches. First thing was the the salt level in the beginning, they now run it even, so it doesn't pull from the brain at the start up. Second is slower runs, but they keep arguing the computer decides how fast to go - I am trying to tell them the computer is programmable, I am not. Third is a neck pillow, like an airline pillow or a rolled blanket, but admittedly I had whiplash after getting slammed into in January - 2 weeks after I got the (used) car!

    Hey, did they start you on iron? That gave me those mother-cluster headaches. Now they use Venofer and no headaches from that.

    Leave a comment:


  • keep looking forward
    replied
    Re: headaches! help!

    Originally posted by iliotib View Post
    I've been on dialysis for 8 months and I have suddenly been afflicted by headaches. My doctor calls them "cluster headaches". They come on late in my treatment time--usually within the last hour--and they are dibilitating. I have no idea what to do. My blood pressure was high for a time, but with additional meds, that is under control, yet my headaches persist. I have been training for mountain bike race and ride roughly 130 miles per week. Am I dehydrated? I defintely don't drink as I should b/c I'm supposed to keep my fluid intake at around 32 oz per day. My doctor tells me dialysis does not cause headaches, but how can this be so when I have no headache before dialysis?
    I too get headaches while at dialysis. I know it is from dialysis because I am not a headache person. It will start with my eyes feeling blurred then the headache starts. It will start at Dialysis or up to a few hours after I get out of treatment. It hurts so bad all I can do is hold my head and try to massage it. Nothing works. I've taken up to (2000) mg of acetaminaphin and it still doesn't help. I end up taking nyquil or another form of sleep aid so I can try to get some sleep. The headaches last at least 9 hours. I am going to try having fluids stopped taken out (as soon as I get symptoms of my vision being interrupted) and just continue cleaning my blood if they will try this for me so see if it helps. I'll keep you posted.

    Leave a comment:


  • Fine Whine
    replied
    Re: headaches! help!

    YES! But I can't do PD - too many cysts (@ 35 pounds)

    Leave a comment:


  • Marina
    replied
    Re: headaches! help!

    I never had headaches during my PD journey.


    I know headaches can be caused both by high and low B/P.

    Leave a comment:


  • lcavender
    replied
    Re: headaches! help!

    Are most of you with headaches on hemo dialysis? I'm on PD, and hardly ever get headaches anymore. I used to get them all the time prior to going on dialysis.

    Leave a comment:


  • Fine Whine
    replied
    Re: headaches! help!

    Well, sitting here with the dialysis day headache. Wednesday, I had a lot to do so I asked them to run slower, they did and I did not get a bad headache, completed all my projects. So I am going to ask for that again. It is allergy season, but that is a different kind of headache - guess I get to discover all the types! Hope we can figure this out and let each other know what helps.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Re: headaches! help!

    My mother is also experiencing bad headaches, she has been on dialysis for seven months, they keep on telling us, that with time the headaches will get better, what I noticed, is that
    her BP has changed from low to high, however, her headaches are constantly present,
    by the time she recovers and feels a bit better, it is time to go back to the clinic.

    Leave a comment:

Working...
X